Medindia

X

Oral Antibiotics for Acne Linked to Increased Incidence of Sore Throat

by Kathy Jones on  November 22, 2011 at 5:27 PM Drug News   - G J E 4
A new study published in the Archives of Dermatology suggests a link between acne medication and sore throats and said that those who took oral antibiotics for the skin condition were more likely to suffer from sore throats.
 Oral Antibiotics for Acne Linked to Increased Incidence of Sore Throat
Oral Antibiotics for Acne Linked to Increased Incidence of Sore Throat
Advertisement

The researchers admitted that they were not sure why oral antibiotics increased the risk of sore throats, but suggested that the medications may change the balance of bacteria in the throat, leading to the infection-causing strains to multiply.

Advertisement
Lead researcher Dr David Margolis, from the University of Pennsylvania in Philadelphia, and his colleagues conducted two different polls involving more than 850 students and asked how many of them had acne over the period of last year and how many complained of sore throat. They found that more than 11 percent of students who had taken oral antibiotics for acne also visited a doctor complaining of sore throat.

"These people are more prone to upper respiratory tract infections, but we certainly don't know why. Upper respiratory tract infections are pretty self-limited and mild", Dr Margolis said.

Source: Medindia
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All